It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Message
Posted by Linda H on April 23, 2000 at 23:54:53:

In Reply to: My daughter and medications posted by Tammy Laman on April 13, 2000 at 22:56:00:

: Hello. My daughter began having seizures at the age of 6. She is now almost 12 and her seizures have changed and become more frequent again. She was on Depakote 125mg. for 5 yrs. and did wonderful until about 8 mo. ago. She began to expirence different side effects for ex. double vision, hearing tones and voices, stomache aches and much more. They have decided it is due to puberty. We have tried Topamax, Zarontin, Phenobarb, Tegretol, and many more. All which have had side effects. She is currently on Tegretol and a small dose of Pheno barb. Her seizures are small but frequent and after trying to increase them it caused toxcity. does any one have any suggestions on maybe new meds or combinations of meds to try she is really struggling in school with work and peers. Kids can be so cruel to a child is "different" Thanks for any help you may have!!

Hi! My daughter began having seizures at age6 also. Depakote kept her ok for several years, with increased doses related to her growth. This last December, at age 14, she began to have gran mal seizures. They generally come once a month, kind of linked to her hormonal cycle (or the moon). We have simply upped her dose of Depakote. I am really afraid to try a new medication. She was taking 750 mg per day in December.She now takes 1500 per day. Because she has had one small gran mal seizure, then about 45 min later a gran gran mal, we also have valium to give her after the first one, which is supposed to prevent the second one. We are waiting, every headache or dizzy spell makes us nervous. Also--when all this happened, we had to make several radical changes in her lifestyle. In school, we went for security not academics, putting her in classes with lower expectations. We felt her plate was full of challenges and she did not need any more. We found places for her to volunteer and to feel good about herself. I called in favors from friends who would take her out (to movies, anything to get out). We wore out a board game, just spending time with her. One of the kids at the church youth group took her under her wing, calling my daughter after her eeg and spending time with her, too. Her ego became our family project. It was the hardest thing for me to do, and the only thing that kept me from falling apart was the fact that my daughter was already falling apart. It has gotten better.
Also the doctor suggested that we could put her on birth control pills to regulateher hormonal fluctuations, which may be causing the siezures. I don't know if I want to do that so young. Is that an option you could explore?
Good Luck, everyone says puberty is a really hard time with epilepsy.

Follow Ups

All times are GMT -7. The time now is 02:43 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!